Alert archive / Alaska / Blizzard Warnings in 2008
Blizzard Warning 43, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Apr 14, 2008, 6:29 PM AKDT. It took effect at Apr 14, 2008, 11:29 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 6:29 PM AKDT (02:29 UTC)
- In effect from
- Apr 14, 2008, 11:29 PM AKDT
- Expired
- Apr 15, 2008, 4:55 AM AKDT
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 150729 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1129 PM ADT MON APR 14 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 7 AM ADT TUESDAY... AKZ195-151500- /X.NEW.PAFC.BZ.W.0043.080415T0729Z-080415T1500Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1129 PM ADT MON APR 14 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 7 AM ADT TUESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 7 AM ADT TUESDAY. A STRONG COLD FRONT HAS MOVED ACROSS THE PRIBILOF ISLANDS LATE THIS EVENING AND IS BRINGING SNOW AND GUSTY NORTHERLY WINDS TO THE AREA. CURRENTLY WINDS ARE GUSTING 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 55 MPH ON ST GEORGE ISLAND. SNOW AND BLOWING SNOW WILL REDUCE VISIBILITY TO 1/4 MILE OR LESS AT TIMES FOR THE REMAINDER OF THE NIGHT. WHILE DRIER AIR WORKS OVER THE ISLANDS LATER THIS MORNING...WINDS WILL BE SLOW TO DIMINISH SO OCCASIONAL BLOWING SNOW WILL LINGER THROUGH THE DAY TODAY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
1 follow-up statement
000 WWAK42 PAFC 151255 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 455 AM ADT TUE APR 15 2008 AKZ195-151400- /X.CAN.PAFC.BZ.W.0043.000000T0000Z-080415T1500Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 455 AM ADT TUE APR 15 2008 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. THE WEATHER FRONT HAS MOVED OFF TO THE EAST AND SNOW SHOWERS HAVE DECREASED IN BOTH INTENSITY AND FREQUENCY. VISIBILITIES MAY STILL BE OCCASIONALLY REDUCED TO LESS THAN ONE MILE IN SNOW SHOWERS AND BLOWING SNOW THROUGH LATE THIS MORNING. STRONG NORTH WINDS WILL DIMINISH THROUGH BY MID AFTERNOON. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Apr 14, 12:00 PM AKDT, 6 hours 29 minutes earlier.
Area forecast discussion, Apr 14, 12:00 PM AKDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 PM ADT MON APR 14 2008 .MODEL DISCUSSION... THE MODEL CONTINUE TO BE IN VERY GOOD AGREEMENT AND CONSISTENT WITH PREVIOUS RUNS. .ANALYSIS AND UPPER LEVELS... THE MAIN UPPER LOW OVER NORTHWEST ALASKA AND AN UPPER HIGH OVER THE NORTH PACIFIC HAS CREATED STRONG WESTERLY FLOW AT HIGHER ELEVATIONS. AN UPPER TROUGH EXTENDS SOUTH OVER THE EASTERN BERING SEA AND CONTINUES TO MOVE EAST. CURRENT SATELLITE IMAGES SHOW AREAS OF TRANSVERSE WAVE CLOUD IN THE LEE OF HIGHER TERRAIN INDICATING WINDS ALONG THE MOUNTAIN TOPS ARE FAIRLY STRONG AND TURBULENT. THE SURFACE TROUGH ALONG THE CENTRAL GULF COAST, KENAI PENINSULA AND BRISTOL BAY APPEARS TO BE NEARLY STATIONARY FOR NOW WITH VERY LITTLE WEATHER ASSOCIATED WITH IT. A MODERATE LOW OVER THE SOUTHEAST BERING SEA CONTINUES TO MOVE EAST WITH A COLD FRONT EXTENDING SOUTHWEST FROM ITS CENTER. .SHORT TERM FORECAST... THE 500 MB TROUGH OVER THE EASTERN BERING SEA WILL MOVE EAST INTO WESTERN MAINLAND TUESDAY AND WILL LIE ALONG THE ALCAN BORDER AND OVER THE EASTERN GULF WEDNESDAY. AN UPPER RIDGE BUILDING OVER THE WESTERN BERING SEA WILL SPREAD INTO THE REST OF THE BERING SEA BY WEDNESDAY. THIS PATTERN WILL SETUP NORTHWEST FLOW WHICH WILL BRING MORE COLD AIR INTO THE STATE. THE SURFACE TROUGH ALONG THE CENTRAL GULF COAST AND OVER BRISTOL BAY WILL PERSIST THROUGH TONIGHT. THE LOW OVER SOUTHEAST BERING SEA WILL MOVE EAST THROUGH BRISTOL BAY TONIGHT AND WILL MERGE WITH THE SURFACE TROUGH SOUTH OF PRINCE WILLIAM SOUND TUESDAY AFTERNOON THEN WILL MOVE TO 60 MILES SOUTH OF YAKUTAT WEDNESDAY. THE ASSOCIATED COLD FRONT WILL MOVE INTO THE WESTERN GULF TUESDAY THEN WILL SWING INTO THE EASTERN GULF COAST WEDNESDAY. SNOW WILL MOVE INTO BRISTOL BAY AND THE ALASKA PENINSULA TONIGHT AND TUESDAY MORNING BEFORE IT GETS CUT OFF BY THE DRIER NORTHERLY FLOW BEHIND THE FRONT. RAIN AND SNOW WILL MOVE INTO KODIAK ISLAND LATE TONIGHT BUT WILL CHANGE TO ALL SNOW TUESDAY MORNING BEFORE BECOMING SNOW SHOWERS BY LATE AFTERNOON. SNOW WILL MOVE INTO THE KENAI PENINSULA, PRINCE WILLIAM SOUND AND PROBABLY ANCHORAGE AND MATANUSKA VALLEY TUESDAY. GUSTY NORTH WINDS IN THE COLD AIR BEHIND THE FRONT WILL MOVE INTO THE KUSKOKWIM DELTA TONIGHT AND THE REST OF SOUTHWEST ALASKA TUESDAY AND INTO SOUTHCENTRAL ALASKA TUESDAY NIGHT. LOCAL STRONG WINDS WILL DEVELOP THROUGH CHANNELING TERRAIN. ALONG THE ALEUTIAN RANGE, KENAI MOUNTAINS AND THE CHUGACH MOUNTAINS. .LONG TERM FORECAST... THE UPPER RIDGE OVER THE BERING SEA TUESDAY NIGHT WILL MOVE INTO THE CENTRAL MAINLAND THURSDAY NIGHT AND FRIDAY. SOUTH FLOW DEVELOPING OVER WESTERN ALASKA FRIDAY NIGHT AND SATURDAY WILL BRING AREAS OF RAIN AND SNOW INTO THE REGION BY THE END OF THE WEEK. TEMPERATURES WILL BEGIN TO MODERATE OVER SOUTHERN ALASKA BY THE WEEKEND. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE 150, 155, 165, 170, 172, 175, 176, FIRE WEATHER...NONE. NM APR 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:00 PM AKDT | Gale Warning | AFC | 60 hr | |
| Apr 14, 11:00 PM AKDT | Gale Warning | AFC | 60 hr | |
| Apr 14, 11:00 PM AKDT | Gale Warning | AFC | 36 hr | |
| Apr 14, 11:00 PM AKDT | Small Craft Advisory | AFC | 3 days | |
| Apr 14, 11:00 PM AKDT | Storm Warning | AFC | 48 hr | |
| Apr 14, 11:00 PM AKDT | Storm Warning | AFC | 36 hr | |
| Apr 14, 11:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Apr 14, 11:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Apr 14, 11:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Apr 15, 11:00 AM AKDT | Brisk Wind Advisory | AFC | 36 hr | |
| Apr 15, 11:00 AM AKDT | Gale Warning | AFC | 60 hr | |
| Apr 15, 11:00 AM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Apr 15, 11:00 AM AKDT | Small Craft Advisory | AFC | 3 days | |
| Apr 15, 11:00 AM AKDT | Storm Warning | AFC | 24 hr |
Nearby
Blizzard Warnings in Alaska, 2008Every blizzard warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.